MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Initial reporter occupation: vascular surgeon.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the captor valve of a zenith flex aaa endovascular graft bifurcated main body sheath leaked during use.As a result, the patient lost approximately one liter of blood.The device was then exchanged for a competitor's sheath to successfully complete the procedure.As reported, the patient remained stable throughout the procedure and post-procedure and did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information, it was reported that the peel-away sheath was removed after deployment.Then the captor valve was tightened manually but, it still continued to leak.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation.(b)(6) hospital informed cook on 23aug2022 of an incident involving a zenith flex aaa endovascular graft bifurcated main body (rpn tffb-36-113-zt; lot number 13750341).A patient of unspecified gender and age underwent a procedure to have a zenith flex aaa endovascular graft bifurcated main body implanted.During the procedure the captor valve was leaking excessively.As a result, the patient lost approximately one liter of blood.According to the site, the peel-away sheath was removed after deployment.The captor valve was tightened manually but the captor valve continued to leak.The physician switched the sheath out for a competitor's sheath and completed the procedure successfully.As reported, the patient remained stable throughout the procedure and post-procedure and did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation including the complaint history, device history record (dhr), drawing, instructions for use, manufacturing instructions, quality control procedures and specifications of the device, as well as a visual inspection and functional test of the returned device, were conducted during the investigation.One used device tffb-36-118-zt was returned to cook for evaluation.The device was received with the grey pusher in the sheath and the captor valve near the open position.A leak test was performed, and the valve did leak in a closed position.The iris of the captor valve appeared to open and close properly.A leak test was performed with the dilator inserted and forceps used to close off the sheath; the valve was in a closed position and flushed.While the device leaked at a slower pace, there was still leakage noted.The dilator was removed and the again the sheath was closed off with forceps.With the valve in a closed position a leak test was performed and again leakage was noted at a slower pace.When the captor valve was in a closed position the iris of the captor valve closed, and no damage was noted.With the iris of the valve in the open position, light could be seen at the cross of the silicone disc, this could be potential damage.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 13750341 and the related captor flexor sheath subassembly lots sa13511698, sa10317977, and sa10317978 reveal no related non-conformances.The captor valves subassembly lots sa10201237 and sa10201239 recorded a total of 10 non-conformances.The devices were properly identified, scrapped and the remaining lot was sent to quality control leaving no indication that non-conforming product was sent.It should be noted that there were no other complaints associated with the final product lot number.Evidence provided by the complaint facility, device failure analysis, device history record, complaint history, and manufacturing documents suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Cook also reviewed product labeling.The product ifu, t_zaaaf_rev 5 ¿zenith flex aaa endovascular graft with the z-trak introduction system,¿ provides the following information to the user related to the reported failure mode: 5.2 potential adverse events.Adverse events that may occur and/or require intervention include, but are not limited to: bleeding, hematoma or coagulopathy.9 how supplied.The product is sterile if the package is unopened or undamaged.Inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damage or broken.If damage has occurred, do not use the product and return to cook.Prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient.10.2 inspection prior to use.Inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.Prior to use, verify correct devices (quantity and size).11.1.1 bifurcated main body preparation/flush.1.Remove gray-hubbed shipping stylet (from the inner cannula) and dilator tip protector (from the dilator tip).Remove peel-away sheath from back of hemostatic valve.(fig.5) elevate distal tip of system and flush through the stopcock on the hemostatic valve until fluid emerges from the sideport near the tip of the introducer sheath.(fig.6) continue to inject a full 20 cc of flushing solution through the device.Discontinue injection and close stopcock on connecting tube.11.1.10 docking of top cap.1.Loosen the pin vise.(fig.22.2.Secure sheath and inner cannula to avoid any movement of these components.3.Advance the gray positioner over the inner cannula until it docks with the top cap.(figs.23, 24, and 25).4.Retighten the pin vise and withdraw the entire top cap and gray positioner through the graft and through the sheath by pulling on the inner cannula.Leave the sheath and wire guide in place.General use information.Endovascular stent grafting is a surgical procedure, and blood loss from various causes may occur, infrequently requiring intervention (including transfusion) to prevent adverse outcomes.It is important to monitor blood loss from the hemostatic valve throughout the procedure but is specifically relevant during and after manipulation of the gray positioner.After the gray positioner has been removed, if blood loss is excessive, consider placing an uninflated molding balloon or an introduction system dilator within the valve restricting flow.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has determined cause not established for this failure mode.The ifu states in section 11.1.1 ¿bifurcated main body preparation/flush.¿remove peel-away sheath from back of hemostatic valve.¿ the site stated the peel away sheath was removed after deployment.It is possible this could have contributed to the failure.There was also possible damage noted to the silicone disc within the captor valve.The device was returned with the gray pusher within the sheath of the delivery system.If the gray pusher was reinserted within the device this could have possibly caused damage.However, this cannot be confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15324388
Report Number1820334-2022-01425
Device Sequence Number12043384
Product Code MIH
UDI-Device Identifier10827002484334
UDI-Public(01)10827002484334(17)230215(10)13750341
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2023
Device Model NumberN/A
Device Catalogue NumberTFFB-36-113-ZT
Device Lot Number13750341
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer09/07/2022
10/26/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date09/09/2022
11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown